Prednisone/No sleep?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tnsunflower
New Member


Date Joined Sep 2006
Total Posts : 10
   Posted 9/15/2006 1:00 AM (GMT -6)   
I have been reading alot of posts, is not being able to sleep a side effect of prednisone??  Since starting the predisone, I have not been able to sleep much at all, I thought maybe because of just being so upset over all that is happening with me, was the cause of lack of sleep.  Thank's for any help.  I am currently just on a seven day dose 2 pills a day. TNsunflower

erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 9/15/2006 3:08 PM (GMT -6)   
ugh! this is one of the worst parts about steroids. they get ya all jacked up! it works in a way similar to "uppers" and you might find yourself hyperactive, restless, anxious, INSOMNIA, shakes, trembling, rapid heart beat. and yes, these are expected & common. if something gets too out of hand do call your doc ASAP. (like chest pains, shortness of breath) they do however, immenseley help joint pain & throbbing. symptoms from the side effects of pred will gradually go away after it leaves your system.
i feel for ya! i'm on those suckers too!
;)
Active/Severe Rheumatory Arthritis. Crohns. AS. Chiari Malformation & Right Brain venous anomoly. Partial complex seizures. Emphysema. Rheumatic Lung & Heart. MVP and Tricuspid prolapse. Had Lymes disease for 10 years.
Meds: Humira 40mg Q 4 days; Prednisone 20mg; Pentasa 4G daily; Imuran 50mg; Dilaudid 4mg; Diazepam 5mg; Avinza 60mg; Reglan; Antivert 25mg tid; LidoDerm; MiraLax & too many others.


Jbrat
Regular Member


Date Joined Apr 2006
Total Posts : 116
   Posted 9/15/2006 6:15 PM (GMT -6)   
I take 20 mgs. of prednisone a day and then florinef.  I have been on steroids so long that my adrenal glands will not produce the steroids that my body needs.  They will keep you awake. I take 2 benadryl at night if I have having a real hard time getting to sleep. 
Steroids has really wracked havic (sp) for my whole body, my teeth are breaking off at the gum line, I am 100 pounds overweigth, I shake like you don't know what,i have the moon face, But when I try to reduce the amounts the pain becomes worse and my breathig gets labored.  So, it is a catch 22, I take the steroids.

Current medications, when I take all of them: Accolate, Albuterol, Atrovent, Celexa, Flexeril, Floriner, Fosamax, Lasix, Librax, Lidoderm patches, Locacet 10 mg. Micardis, Micro-K, Nexium, Potassium CL, Prednisone, Premarin, Zocor, Calcium w. Vit. D, Vit. D, Centrum A-Z, Stoll Softener.
 
I have Addison's Disease, from the prolonged steroid use, GERD, oster-arthritis, osteoporis, Depression, IBS, Chronic pain, ruptured disks in back, fractures in back and feet, and GOd knows what else I will end up with.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, May 25, 2017 10:31 AM (GMT -6)
There are a total of 2,814,852 posts in 309,052 threads.
View Active Threads


Who's Online
This forum has 151554 registered members. Please welcome our newest member, bapexstar.
395 Guest(s), 17 Registered Member(s) are currently online.  Details
aphysicalwreck, Purple Tulip, Purrrsiankitty, JNF, CathyA, Serenity Now, summer16, Girlie, 142, Ambella, sin, quincy, Little Bear (LB), Ace, Tall Allen, straydog, Kcheves


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer